I just joined this site. I have not
been diagnosed with RA. I have psoriasis and osteoarthritis. The pain is severe and for the past 4 years I have been on strong narcotics. Now my rheumy wants to put me on the methotrexate, there is no blood test for psoriatic arthritis but that is how she wants to handle it in hopes that it will be the answer for me. I have taken test after test med after med and I still live in pain and unable to do the things I enjoy.I am frightened. I have read all the side effects. They sound much worst than what I am dealing with now and I am told I would have to remain on current meds while taking it because I can't suddenly stop the narcotics. I feel like a drug addict. I have already suffered significant hair loss with the psoriasis as well as scarring of the skin. I read about the use of prednisone with the methotrexate. I had a reaction from the prednisone that broke my face out so that I barely recognized myself and has taken over 3 months to heal because the meds prescribed for it by the dermatologist were making the problem worse. Everyone says I should give it a try but as you stated I feel as if the meds are killing.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.